MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke off.The target lesion was located in the posterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During procedure, imaging was performed using an opticross 18 but the ultrasound image was lost and everything went black upon usage.It was also reported that the shaft of the rotalink plus broke off.Everything was removed from the patient's body.The procedure was stopped once everything was out of the patient.No complications reported and patient is fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically and visually examined.The advancer handshake connection and burr catheter handshake connections were both broken.The coil was stretched and separated 10.5cm from the burr tip.The separated coil and burr were returned on the rotawire 11680251; the rotawire could not be removed due to the severe stretching of the coil.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate.Product analysis verified that the device had a melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.
 
Event or Problem Description
It was reported that the device broke off.The target lesion was located in the posterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During procedure, imaging was performed using an opticross 18 but the ultrasound image was lost and everything went black upong usage.It was also reported that the shaft of the rotalink plus broke off.Everything was removed from the patient's body.The procedure was stopped once everything was out of the patient.No complications reported and patient is fine.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9261497
Report Number2134265-2019-13197
Device Sequence Number2055248
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024041053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMAGING CATHETER- OPTICROSS 18; IMAGING CATHETER- OPTICROSS 18
Patient Age62 YR